Alert archive / New Mexico / Flash Flood Warnings in 2011

Flash Flood Warning 50, NWS Albuquerque, NM

August 20, 2011Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 20, 2011, 1:27 PM MDT for Lincoln County, New Mexico. It was in force for 108 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2011, 1:27 PM MDT (19:27 UTC)
Expired
Aug 20, 2011, 3:15 PM MDT
In force
108 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 60 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 1:46 PM MDTFLASH FLOOD8 E Ruidoso, NMHIGH WATER FLOWS OUT OF CANYONS AND ARROYOS ON THE EAST AND SOUTH SIDE OF THE WHITE FIRE BURN SCAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WGUS55 KABQ 201927
FFWABQ
NMC027-202115-
/O.NEW.KABQ.FF.W.0050.110820T1927Z-110820T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
127 PM MDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 315 PM MDT

* AT 118 PM MDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED HEAVY RAIN 
  FROM VERY SLOW MOVING SHOWERS AND THUNDERSTORMS NEAR RUIDOSO       
  DOWNS...OR ABOUT 8 MILES EAST OF RUIDOSO. OFFICIALS ALSO REPORTED  
  HIGH FLOWS THROUGH CANYONS WITHIN THE WHITE FIRE BURN SCAR.        
  FLOODING CAN BE EXPECTED FROM HIGHWAY 70 EAST OF THE DOWNS THROUGH 
  HONDO. SOME AREAS MAY NOT DIRECTLY RECEIVE RAINFALL BUT WILL SEE   
  EXCESSIVE RUNOFF FROM THUNDERSTORMS UPSTREAM. ADDITIONAL SLOW      
  MOVING SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE NEXT 30 TO 60 
  MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING FLOODING OF CREEKS...ROADS AND NORMALLY DRY ARROYOS
IS LIKELY. THE HEAVY RAINS WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES
AND DEBRIS FLOWS IN STEEP TERRAIN...ESPECIALLY NEAR THE BURN AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

&&

LAT...LON 3341 10566 3345 10547 3331 10548 3331 10564

$$

KW
2 follow-up statements
210 
WGUS75 KABQ 201956
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
156 PM MDT SAT AUG 20 2011

NMC027-202115-
/O.CON.KABQ.FF.W.0050.000000T0000Z-110820T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
156 PM MDT SAT AUG 20 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR SOUTH
CENTRAL LINCOLN COUNTY...

AT 146 PM MDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED HIGH WATER 
FLOWS FROM CANYONS AND ARROYOS ON THE EAST AND SOUTH SIDE OF THE 
WHITE FIRE BURN SCAR. EXCESSIVE RUNOFF AND FLOODING MAY STILL IMPACT 
AREAS FROM HIGHWAY 70 EAST OF RUIDOSO DOWNS THROUGH HONDO.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE WARNED AREA 
OVER THE NEXT 30 TO 60 MINUTES BEFORE TAPERING OFF. ADDITIONAL HEAVY 
RAINFALL WILL ONLY EXACERBATE THE SITUATION. 

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTH CENTRAL LINCOLN COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN 
VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE WHITE FIRE BURN AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.

&&

LAT...LON 3341 10566 3345 10547 3331 10548 3331 10564

$$

KW
674 
WGUS75 KABQ 202108
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT SAT AUG 20 2011

NMC027-202118-
/O.EXP.KABQ.FF.W.0050.000000T0000Z-110820T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
308 PM MDT SAT AUG 20 2011

...FLASH FLOOD WARNING WILL EXPIRE AT 315 PM MDT FOR SOUTH CENTRAL
LINCOLN COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3341 10566 3345 10547 3331 10548 3331 10564

$$

KW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:43 AM MDT, 9 hours 44 minutes earlier.

Area forecast discussion, Aug 20, 3:43 AM MDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
343 AM MDT SAT AUG 20 2011

.DISCUSSION...
VERY ACTIVE WEATHER IS EXPECTED OVER THE WEEKEND.  COMPLEX WEATHER
SCENARIO WILL UNFOLD TODAY ACROSS THE LAND OF ENCHANTMENT. ONGOING
CONVECTION...THOUGH SLOWLY DWINDLING...HAS PUSHED OUT SEVERAL
OUTFLOW BOUNDARIES ACROSS EASTERN NEW MEXICO.  MEANWHILE...A COLD
FRONT IN THE VICINITY OF EASTERN COLORADO WILL SLIDE SOUTH TODAY
INTO NORTHEAST NEW MEXICO. EACH OF THESE BOUNDARIES MAY BE A FOCUS
MECHANISM FOR THUNDERSTORM DEVELOPMENT...BUT STORM LOCATION WILL BE
HIGHLY DEPENDENT ON WHERE EACH OF THESE BOUNDARIES END UP DURING
PEAK HEATING. SURFACE FLOW BEHIND THE FRONT WILL BE MORE EASTERLY
RATHER THAN NORTHERLY...THUS GOOD UPSLOPE FLOW SHOULD ALLOW NUMEROUS
TSTMS TO DEVELOP OVER THE MOUNTAINS. STEERING FLOW IS QUITE
WEAK...BUT STORMS SHOULD PROPAGATE INTO THE NORTHEAST PLAINS WHERE
THERE IS BETTER MOISTURE THIS EVENING.  STORM MOTION MAY BE LARGELY
DRIVEN BY OUTFLOW BOUNDARY COLLISIONS UNTIL A COLD POOL IS
ESTABLISHED. SOMEWHAT CONCERNING IS THE LACK OF QPF SHOWN BY THE NAM
ACROSS THE NORTHEAST TODAY AND TONIGHT. THOUGH MID LEVEL LAPSE RATES
ARE NOT AS STRONG AS THE MODEL WAS SHOWING YESTERDAY...THERE SHOULD
BE PLENTY OF INSTABILITY AND MOISTURE TO WORK WITH TO KEEP STORMS
GOING INTO THE EVENING. THE GFS AND TO SOME EXTENT THE EURO AND CMC
SHOW A COMPLEX OF STORMS...AND WILL STICK WITH THIS SCENARIO.  WILL
DISREGARD THE NAM QPF SOLUTION...ESPECIALLY GIVEN ITS LACK OF QPF ON
THE 00Z RUN FOR THE ONGOING CONVECTION. IT IS WORTHY TO NOTE...THE
HRRR SEEMS TO HAVE THE BEST HANDLE ON THIS MORNINGS CONVECTION.

SO THAT IS THE STORY FOR THE EAST...MEANWHILE...ACROSS THE
WEST...BOTH MODELS SHOWING A DISTURBANCE ROUNDING THE WESTERN
PERIPHERY OF THE UPPER HIGH TODAY.  THIS SHOULD ENHANCE CONVECTION
OVER THE WESTERN HIGH TERRAIN. THUS...EXPECT TWO MAIN AREAS OF
CONVECTION TODAY...NORTHEAST PLAINS AND WESTERN HIGH TERRAIN. GIVEN
THE VERY SLOW STEERING FLOW STATEWIDE...LOCALLY HEAVY RAIN AND
FLOODING WILL BE A CONCERN. HOWEVER...GIVEN THE CONTINUED
DISCREPANCIES AMONG THE MODELS REGARDING THE FRONT...QPF...AND
STRENGTH OF VORT MAX ACROSS THE WEST...OPTED TO NOT GO WITH A
FLASH FLOOD WATCH FOR AREA BURN SCARS. GREATEST CONCERN WOULD BE
NEAR THE TRACK FIRE BURN SCAR...THUS DAY SHIFT WILL NEED TO
MONITOR STORM EVOLUTION TODAY.

BACK DOOR COLD FRONT WILL LIKELY GET MUDDLED WITHIN OUTFLOW
BOUNDARIES THIS EVENING...BUT WHAT IS LEFT OF THE FRONT MAY PUSH
THOUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN LATE TONIGHT.  STILL
NOT LOOKING FOR ANY STRONG CANYON WINDS...BUT WILL LARGELY DEPEND ON
CONVECTION AT THE TIME.

MOISTURE SHOULD WORK ITS WAY AT LEAST TO THE CONTINENTAL DIVIDE
OVERNIGHT. MEANWHILE THE FRONT ACROSS THE EAST WILL WASH OUT.
SOUTHEAST SURFACE WINDS ACROSS EASTERN NEW MEXICO SHOULD ONCE
AGAIN ALLOW THE EAST SLOPES OF THE CENTRAL MTN CHAIN TO BE ACTIVE
ON SUNDAY. SOUTHERLY TO PERHAPS SSWLY STEERING FLOW WILL INITIALLY KEEP
STORMS NEAR THE HIGHER TERRAIN...BUT SHOULD MOVE OVER THE PLAINS
LATE IN THE AFTN. THOUGH NO UPPER LEVEL FEATURE IS EVIDENT THIS
MORNING IN THE MODELS ACROSS THE WEST...IT WILL REMAIN ACTIVE DUE
TO THE ADDED MOISTURE.

THE DOWNTREND IN STORM COVERAGE AND PRECIPITATION WILL BEGIN ON
MONDAY. THE UPPER HIGH...WHICH HAD BEEN CENTERED OVER TEXAS...WILL
BEGIN TO SHIFT BACK WESTWARD OVER NM.  THOUGH SOME DRYING WILL
LIKELY OCCUR...INCREASING STABILITY BELOW THE UPPER HIGH SHOULD KEEP
TSTM COVERAGE DOWN.  HOWEVER...THERE WILL STILL BE ENOUGH REMNANT
MOISTURE FOR SCATTERED ACTIVITY OVER THE HIGHER TERRAIN.

THE UPPER HIGH CONTINUES TO SHIFT WEST-NORTHWESTWARD ON TUESDAY AND
WEDNESDAY...CENTERING ITSELF OVER THE FOUR CORNERS REGION BY
WEDNESDAY AFTERNOON.  RIGHT NOW...APPEARS THAT SOME DRY MID LEVEL
AIR WILL WORK INTO THE NW QUADRANT OF THE STATE...PERHAPS SHUTTING
DOWN OR AT LEAST LIMITING CONVECTION.  MEANWHILE...AT LEAST ISOLATED
ACTIVITY WILL PERSIST ELSEWHERE AS NM WILL BE IN RECYCLE MODE.
NORTHEAST QUADRANT MAY BE THE MOST ACTIVE...ESPECIALLY MID TO LATE
WEEK...AS ONE OR MORE BACK DOOR FRONTS OR OUTFLOW BOUNDARIES MOVE
INTO THE AREA.

34

&&

.AVIATION...
SOME LIGHT SHOWERS COULD PERSIST THROUGH THE MORNING HOURS OR
THROUGH ABOUT 15Z...GENERALLY ALONG AND NORTH OF INTERSTATE 40.
THEREAFTER...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS STARTING
AROUND 17Z...INCREASING IN COVERAGE THROUGH 23Z AND GRADUALLY
DISSIPATING THROUGH 06Z SUNDAY.  A WEAK FRONT INTO THE NORTHEAST
SHOULD SUPPORT NUMEROUS SHOWERS AND THUNDERSTORMS FROM THE NORTH
CENTRAL MOUNTAINS TO THE NORTHEAST PLAINS...WHILE THE SOUTHEAST
SHOULD SEE THE FEWEST STORMS.  THUNDERSTORMS WILL PRODUCE LOCAL
MVFR/IFR CIGS AND VISIBILITIES WITH MODERATE TO HEAVY RAIN AND GUSTY
WINDS TO 40 MPH. OTHERWISE EXPECT GENERALLY LIGHT WINDS AND VFR
CONDITIONS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05

&&

.FIRE WEATHER...
THE UPPER LEVEL HIGH JUST EAST OF THE STATE...ABOVE AVERAGE MOISTURE
AND A WEAK FRONT MOVING INTO NORTHEAST NEW MEXICO WILL SUPPORT
ANOTHER ROUND OF WETTING RAIN TODAY. MODELS STILL DISAGREE ON THE
TIMING AND STRENGTH OF THE BACK DOOR FRONT...BUT CURRENT GRIDS DEPICT
THE FRONT INTO THE NORTHEAST BY 18Z WITH EASTERLY FLOW ACROSS THE
NORTHEAST QUARTER OF THE STATE BY 00Z.  THIS SHOULD RESULT IN A
FOCUS FOR SHOWERS AND THUNDERSTORMS FROM THE NORTH CENTRAL MOUNTAINS
THROUGH THE NORTHEAST PLAINS TODAY AND TONIGHT. ELSEWHERE... AT
LEAST SCATTERED COVERAGE IS EXPECTED MOST AREAS WITH THE SOUTHWEST
HIGH TERRAIN ANOTHER FAVORED LOCATION WHILE THE SOUTHEAST MAY SEE
THE FEWEST STORMS ESPECIALLY IN THE AFTERNOON.

LESS CONFIDENT ABOUT A GAP WIND INTO THE CENTRAL VALLEY TONIGHT...
STILL...MOIST GENERALLY EAST LOW LEVEL WINDS SHOULD REACH THE
CONTINENTAL DIVIDE. OVERNIGHT RH RECOVERIES WILL BE GOOD TO
EXCELLENT.

LOOKS LIKE THE UPPER HIGH WILL STAY JUST EAST OF THE STATE ON
SUNDAY...AND THUS THE PATTERN LOOKS GOOD FOR SCATTERED STORMS MOST
AREAS WITH THE NORTH CENTRAL AND SOUTHWEST HIGH TERRAIN FAVORED ONCE
AGAIN AND ISOLATED COVER EXTREME SOUTHEAST.  GOOD TO EXCELLENT RH
RECOVERIES.

WITH THE HIGH MIGRATING A BIT TO THE WEST ON MONDAY...THE CHANCES OF
PRECIPITATION DECREASE A BIT AND THE FOCUS ALSO SHIFTS TO THE WEST
AND GRIDS DEPICT A DRYING TREND ALL ZONES. LITTLE CHANGE IN THE
PATTERN FOR TUESDAY.

MODELS STILL INDICATE THAT THE HIGH COULD BE CENTERED NEAR THE FOUR
CORNERS BY MID WEEK.  RECYCLING MODE SUPPORTS ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ON WEDNESDAY WITH CENTRAL AND WESTERN HIGH
TERRAIN FAVORED.  BY THURSDAY AND FRIDAY...WE COULD SEE AN INCREASE
IN COVERAGE NORTHEAST SUPPORTED BY MOIST INTRUSIONS.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  91  64  89  62 /  30  30  30  30
DULCE...........................  86  54  82  50 /  30  30  40  30
CUBA............................  81  56  79  56 /  40  40  40  30
GALLUP..........................  81  56  81  56 /  50  30  40  30
EL MORRO........................  75  52  78  53 /  60  40  50  40
GRANTS..........................  83  56  82  55 /  40  30  50  40
QUEMADO.........................  75  56  79  56 /  60  40  50  40
GLENWOOD........................  85  61  87  63 /  30  20  30  30
CHAMA...........................  79  50  77  49 /  30  40  50  40
LOS ALAMOS......................  80  61  79  61 /  40  40  50  40
PECOS...........................  78  56  76  57 /  40  50  50  40
CERRO/QUESTA....................  79  50  78  52 /  40  50  50  40
RED RIVER.......................  73  47  71  47 /  60  50  60  40
ANGEL FIRE......................  74  46  72  46 /  70  60  60  40
TAOS............................  82  55  81  55 /  30  50  50  40
MORA............................  75  53  73  54 /  60  60  60  40
ESPANOLA........................  86  58  86  57 /  30  40  40  30
SANTA FE........................  81  59  81  60 /  40  40  50  40
SANTA FE AIRPORT................  85  61  85  60 /  40  40  50  40
ALBUQUERQUE FOOTHILLS...........  86  66  86  66 /  30  30  40  30
ALBUQUERQUE HEIGHTS.............  88  69  89  69 /  30  40  40  30
ALBUQUERQUE VALLEY..............  90  65  90  66 /  30  40  40  30
ALBUQUERQUE WEST MESA...........  89  66  89  66 /  30  30  40  30
LOS LUNAS.......................  89  64  89  65 /  30  40  40  30
RIO RANCHO......................  90  66  89  65 /  30  30  40  30
SOCORRO.........................  90  65  91  66 /  30  40  40  30
SANDIA PARK/CEDAR CREST.........  85  60  85  60 /  30  40  50  40
TIJERAS.........................  86  59  85  60 /  30  40  40  30
MORIARTY/ESTANCIA...............  84  57  83  57 /  30  40  40  30
CLINES CORNERS..................  81  60  80  60 /  40  50  50  40
GRAN QUIVIRA....................  85  62  85  62 /  30  40  40  30
CARRIZOZO.......................  88  64  88  64 /  30  40  40  30
RUIDOSO.........................  80  59  80  58 /  30  40  40  30
CAPULIN.........................  81  58  81  59 /  60  60  50  40
RATON...........................  86  60  86  60 /  50  60  50  40
SPRINGER........................  86  60  84  60 /  50  60  50  40
LAS VEGAS.......................  82  56  79  57 /  50  60  60  40
CLAYTON.........................  86  63  86  65 /  40  60  40  40
ROY.............................  85  62  83  63 /  50  60  50  40
CONCHAS.........................  91  69  90  69 /  40  60  50  40
SANTA ROSA......................  92  68  90  68 /  30  50  40  30
TUCUMCARI.......................  95  69  93  70 /  30  50  30  30
CLOVIS..........................  95  68  93  67 /  20  40  20  20
PORTALES........................  96  68  94  67 /  20  40  20  20
FORT SUMNER.....................  96  68  94  68 /  20  40  30  30
ROSWELL.........................  99  72  97  71 /  20  30  10  10
PICACHO.........................  91  65  90  64 /  30  40  30  20
ELK.............................  85  61  84  60 /  30  40  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34/05
Hazardous weather outlook, Aug 20, 6:23 AM MDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
623 AM MDT SAT AUG 20 2011

NMZ501>540-211200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
623 AM MDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE NORTHEAST PLAINS TODAY. UPSLOPE
FLOW BEHIND THE FRONT COMBINED WITH MODEST INSTABILITY MAY RESULT
IN A FEW STRONG STORMS CONTAINING SMALL HAIL ACROSS NORTHEAST NEW
MEXICO. THUNDERSTORMS MAY ALSO BE ENHANCED ACROSS WESTERN NEW
MEXICO DUE TO A WEAK UPPER LEVEL DISTURBANCE. THE SLOW MOVEMENT
OF STORMS WILL POSE A THREAT FOR LOCALLY HEAVY RAIN AND MINOR
FLOODING AREA WIDE. LOCALIZED FLASH FLOODING IS POSSIBLE OVER
RECENT BURN SCARS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS THUNDERSTORMS SLOW MOVING THUNDERSTORMS
WILL DEVELOP ON SUNDAY OVER PORTIONS OF NEW MEXICO. SOME OF THESE
STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND MINOR FLOODING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 6:00 PM MDTAreal Flood AdvisoryABQSandoval2 hr
Aug 19, 8:02 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe118 min
Aug 19, 9:15 PM MDTSpecial Weather StatementABQSanta Fe45 min
Aug 19, 9:20 PM MDTAreal Flood AdvisoryABQSanta Fe85 min
Aug 19, 9:34 PM MDTFlash Flood WarningABQSan Miguel, Santa Fe86 min
Aug 19, 11:01 PM MDTAreal Flood AdvisoryABQSanta Fe119 min
Aug 19, 11:27 PM MDTAreal Flood AdvisoryABQCatron, Socorro2 hr
Aug 20, 12:09 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval111 min
Aug 20, 12:40 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Aug 20, 3:30 PM MDTAreal Flood AdvisoryABQColfax, Union2 hr
Aug 20, 3:37 PM MDTSpecial Weather StatementABQMora23 min
Aug 20, 4:09 PM MDTSpecial Weather StatementABQMora36 min
Aug 20, 4:35 PM MDTAreal Flood AdvisoryABQMora, San Miguel85 min
Aug 20, 4:48 PM MDTSpecial Weather StatementABQUnion27 min
Aug 20, 5:08 PM MDTAreal Flood AdvisoryABQSanta Fe82 min
Aug 20, 5:52 PM MDTSpecial Weather StatementABQHarding23 min

Nearby

Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.